Alert archive / New York / Flood Watches in 2015
Flood Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Apr 2, 2015, 1:31 PM EDT for 7 counties in New York. It took effect at Apr 3, 2015, 12:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 1:31 PM EDT (17:31 UTC)
- In effect from
- Apr 3, 2015, 12:00 AM EDT
- Expired
- Apr 4, 2015, 4:22 AM EDT
- In force
- 28 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 48 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WGUS61 KBUF 021731 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 131 PM EDT THU APR 2 2015 ...FLOODING IS POSSIBLE LATE TONIGHT THROUGH SATURDAY AFTERNOON... ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKESHORES AND IN OPEN AREAS THERE IS STILL QUITE A BIT OF SNOW AND ICE IN THE WOODS AND HIGHER TERRAIN. WARM TEMPERATURES TODAY THROUGH FRIDAY WILL MELT RESULT IN SIGNIFICANT SNOW MELT. MEANWHILE...SHOWERS WILL MOVE ACROSS THE REGION THIS EVENING WITH ANOTHER ROUND OF RAIN OR SNOW FRIDAY NIGHT. THIS MAY RESULT IN FLOODING ON SOME CREEKS AND RIVERS. AT THIS TIME...RAINFALL AMOUNTS ARE EXPECTED TO BE RELATIVELY LIGHT WHICH WOULD CAUSE RISES BUT PROBABLY WOULD NOT CAUSE FLOODING ON MOST CREEK AND RIVERS. HOWEVER...THERE MAY BE LOCALLY HIGHER AMOUNTS WHICH COULD PUSH A FEW LOCATIONS ABOVE FLOOD STAGE. NYZ010>013-019>021-085-030145- /O.NEW.KBUF.FA.A.0002.150403T0400Z-150404T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 131 PM EDT THU APR 2 2015 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... GENESEE...LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. * FROM MIDNIGHT EDT TONIGHT THROUGH SATURDAY AFTERNOON. * THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND RAINFALL THIS EVENING AND AGAIN FRIDAY NIGHT MAY CAUSE FLOODING ON SOME AREA CREEKS AND RIVERS. * AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS...ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER UPSTREAM OF MOUNT MORRIS DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ APFFEL
5 follow-up statements
020 WGUS61 KBUF 030001 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 801 PM EDT THU APR 2 2015 ...FLOODING IS POSSIBLE LATE TONIGHT THROUGH SATURDAY AFTERNOON... ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKESHORES AND IN OPEN AREAS THERE IS STILL QUITE A BIT OF SNOW AND ICE IN THE WOODS AND HIGHER TERRAIN. CONTINUED WARM TEMPERATURES THROUGH FRIDAY WILL MELT RESULT IN SIGNIFICANT SNOW MELT. MEANWHILE...SHOWERS WILL MOVE ACROSS THE REGION THIS EVENING WITH ANOTHER ROUND OF RAIN OR SNOW FRIDAY NIGHT. THE COMBINATION OF MELTING OF THE REMAINING SNOW COUPLED WITH AFOREMENTIONED PRECIPITATION WILL LIKELY RESULT IN RISES ON AREA STREAMS AND RIVERS OVER THE NEXT 24 TO 48 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED. NYZ010>013-019>021-085-030815- /O.CON.KBUF.FA.A.0002.150403T0400Z-150404T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 801 PM EDT THU APR 2 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. * FROM MIDNIGHT EDT TONIGHT THROUGH SATURDAY AFTERNOON. * THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND RAINFALL THIS EVENING AND AGAIN FRIDAY NIGHT MAY CAUSE FLOODING ON SOME AREA CREEKS AND RIVERS. * AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER UPSTREAM OF MOUNT MORRIS DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ WOOD
509 WGUS61 KBUF 030856 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 456 AM EDT FRI APR 3 2015 ...FLOODING IS POSSIBLE THROUGH SATURDAY AFTERNOON... ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKESHORES AND IN OPEN AREAS THERE IS STILL QUITE A BIT OF SNOW AND ICE IN THE WOODS AND HIGHER TERRAIN. CONTINUED WARM TEMPERATURES TODAY WILL FURTHER MELT THIS SNOW. MEANWHILE...RAIN WILL MOVE BACK ACROSS THE REGION LATE TODAY INTO TONIGHT BEFORE CHANGING OVER TO SNOW. THE COMBINATION OF MELTING OF THE REMAINING SNOW AND ADDITIONAL RAINFALL WILL RESULT IN RISES ON AREA CREEKS AND RIVERS OVER THE NEXT 24 TO 48 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED. NYZ010>013-019>021-085-031700- /O.CON.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 456 AM EDT FRI APR 3 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. * THROUGH SATURDAY AFTERNOON. * THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND ADDITIONAL RAINFALL LATE TODAY AND TONIGHT MAY CAUSE FLOODING ON SOME AREA CREEKS AND RIVERS. * AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER UPSTREAM OF MOUNT MORRIS DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ TMA
888 WGUS61 KBUF 031713 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 113 PM EDT FRI APR 3 2015 ...FLOODING IS POSSIBLE THROUGH SATURDAY AFTERNOON... ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKE SHORES AND IN OPEN AREAS THERE IS STILL A FAIR AMOUNT OF SNOW AND ICE IN THE WOODS AND HIGHER TERRAIN. CONTINUED WARM WEATHER THIS AFTERNOON WILL FURTHER MELT THIS SNOW. MEANWHILE...RAIN WILL MOVE BACK ACROSS THE REGION THIS EVENING THROUGH THE FIRST HALF OF TONIGHT BEFORE CHANGING OVER TO WET SNOW. THE COMBINATION OF MELTING OF THE REMAINING SNOW AND ADDITIONAL RAINFALL WILL RESULT IN RISES ON AREA CREEKS AND RIVERS OVER THE NEXT 24 TO 36 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED. NYZ010>013-019>021-085-040115- /O.CON.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 113 PM EDT FRI APR 3 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. * THROUGH SATURDAY AFTERNOON. * THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND ADDITIONAL RAINFALL LATE TODAY AND TONIGHT MAY CAUSE FLOODING ON SOME AREA CREEKS AND RIVERS. * AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER UPSTREAM OF MOUNT MORRIS DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ RSH
534 WGUS61 KBUF 032355 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 755 PM EDT FRI APR 3 2015 ...FLOODING IS POSSIBLE THROUGH SATURDAY AFTERNOON... ALTHOUGH MOST OF THE SNOW HAS MELTED NEAR THE LAKE SHORES AND IN OPEN AREAS THERE IS STILL A FAIR AMOUNT OF SNOW AND ICE IN THE WOODS AND HIGHER TERRAIN. CONTINUED MILD WEATHER TODAY WILL HAVE ALLOWED FURTHER SNOW MELT. MEANWHILE...RAIN WILL MOVE BACK ACROSS THE REGION THIS EVENING THROUGH THE FIRST HALF OF TONIGHT BEFORE CHANGING OVER TO WET SNOW. THE COMBINATION OF MELTING OF THE REMAINING SNOW AND ADDITIONAL RAINFALL WILL RESULT IN RISES ON AREA CREEKS AND RIVERS OVER THE NEXT 24 TO 36 HOURS...AND A FEW STREAMS MAY RISE INTO MINOR FLOOD...HOWEVER WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED. NYZ010>013-019>021-085-040800- /O.CON.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 755 PM EDT FRI APR 3 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...NORTHERN ERIE...SOUTHERN ERIE AND WYOMING. * THROUGH SATURDAY AFTERNOON. * THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND ADDITIONAL RAINFALL TONIGHT MAY CAUSE FLOODING ON SOME AREA CREEKS AND RIVERS. * AT THIS TIME MOST CREEKS ARE EXPECTED TO ONLY REACH ACTION STAGE...WITH A CHANCE THAT SOME WILL REACH FLOOD STAGE. THE GREATEST POTENTIAL FOR FLOODING IS ON THE BUFFALO CREEKS... ALLEGHENY RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER UPSTREAM OF MOUNT MORRIS DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ CHURCH
212 WGUS61 KBUF 040822 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 422 AM EDT SAT APR 4 2015 NYZ010>013-019>021-085-040930- /O.CAN.KBUF.FA.A.0002.000000T0000Z-150404T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 422 AM EDT SAT APR 4 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. RAIN WILL BE ENDING EARLY TODAY. AREAS RIVER AND CREEKS WILL REMAIN HIGH DUE TO RUNOFF FROM THE RAIN AND SNOWMELT DURING THE PAST 24 TO 48 HOURS...BUT FLOODING IS NO LONGER EXPECTED. $$ TMA
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Apr 2, 11:24 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 2, 11:24 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1124 AM EDT THU APR 2 2015 .SYNOPSIS... INCREASING SOUTHERLY FLOW WILL PUSH TEMPERATURES WELL ABOVE NORMAL TODAY...WITH SHOWERS AND THUNDERSTORMS ARRIVING THIS AFTERNOON. A COLD FRONT WILL APPROACH THIS EVENING BRINGING ANOTHER ROUND OF RAIN SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. COLDER WEATHER WITH CHANCES OF SNOW WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... PLENTIFUL SUNSHINE AND WARM TEMPERATURES IN PLACE LATE THIS MORNING AS WARM AIR SURGES NORTH IN THE WARM SECTOR OF LOW PRESSURE CENTERED OVER CENTRAL ONTARIO. REGIONAL RADARS ARE SHOWING A BAND OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST ALONG A PRE-FRONTAL TROUGH ACROSS OHIO. HAVE UPDATED THE FORECAST TO REFLECT AN EARLIER ARRIVAL OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN NEW YORK. 1-3PM FOR FAR WESTERN NEW YORK AND 3-5PM FOR THE GENESEE VALLEY AND 5-7PM FOR THE NORTH COUNTRY. A TIGHTENING PRESSURE GRADIENT WILL CONTINUE GUSTY WINDS WITH HIGHER GUSTS TO 30 OR 40 KTS ALOFT POSSIBLY MIXING DOWN TO THE SURFACE WITH THE ARRIVAL OF THE SHOWERS AND THUNDERSTORMS. SOME HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE ENVIRONMENT SHOULD NOT SUPPORT SEVERE STORMS AS INSTABILITY IS WEAK WITH STORMS ONLY BRINGING TRIGGERED BY THE PREFRONTAL TROUGH. PREVIOUS DISCUSSION... WARM SECTOR AIR MASS WILL ENVELOPE THE ENTIRE AREA TODAY. A STRENGTHENING SOUTHERLY FLOW WILL BOOST TEMPERATURES INTO THE 60S FOR MOST OF WESTERN NEW YORK WITH 50S FOR THE NORTH COUNTY. FAVORABLE DOWNSLOPE AREAS MAY EVEN NEAR 70. TIGHTENING PRESSURE GRADIENT AHEAD OF A APPROACHING COLD FRONT WILL HELP TO INCREASE WINDS WITH GUSTS 30 TO 35 MPH. INITIAL SHOWERS AND THUNDERSTORMS WILL ARRIVE INTO WESTERN SECTIONS ALONG A PRE-FRONTAL TROUGH BY EARLY TO MID AFTERNOON AS PLUME OF MOISTURE IS SENT NORTHWARD WELL AHEAD OF THE FRONT. BETTER CHANCES FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE THIS EVENING AS ANOTHER ROUND OF ACTIVITY ARRIVES WHEN THE COLD FRONT CROSSES THE AREA. PLENTY OF PARAMETERS COMING TOGETHER FOR A PERIOD OF SHOWERS AND POSSIBLE THUNDER AS THE FRONT MOVES THROUGH. 00Z MODEL SUITE SIMILAR SHOWING OVERALL EVOLUTION SUGGESTING SHOWERS QUICKLY INCREASING BY THIS EVENING/EARLY TONIGHT. A FEW BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE...BUT LIMITED INSTABILITY WILL PRECLUDE ANY SEVERE WEATHER. HOWEVER...CONCERN REMAINS FOR A FEW FAST MOVING CELLS DEVELOPING AS LOW LEVEL JET/THETA-E AXIS AND ASSOCIATED WEAK ELEVATED INSTABILITY SPREADS INTO WESTERN NEW YORK. THIS MAY SUPPORT A WINDOW FOR THE CONVECTIVE SHOWERS TO PRODUCE VERY GUSTY WINDS TO NEAR SEVERE LEVELS GIVEN THE 55 TO 65 KNOT LOW LEVEL JET IN PLACE. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... WEAK RIDGING FOLLOWING THE PASSAGE OF A COLD FRONT WILL BE SUFFICIENT TO BRING ABOUT SOME CLEARING ON FRIDAY. THE SOURCE REGION OF AIRMASS FOLLOWING THE FRONT IS OF THE CENTRAL PLAINS AND WILL NOT BE NEARLY AS COLD AS HIGH PRESSURE OF CANADIAN ORIGIN...THUS TEMPERATURES WILL NOT BE AS COLD. CLEARING SKIES AND SUNSHINE WILL ALLOW TEMPS TO CLIME THROUGH THE 50S FOR MOST LOCATIONS AND TO THE LOW 60S ACROSS THE WESTERN FINGER LAKES. LOW PRESSURE FORMING ALONG THE NOW STALLED COLD FRONT WILL MOVE FROM THE LOWER OHIO VALLEY ON FRIDAY AFTERNOON TO SOUTHWESTERN PENNSYLVANIA FRIDAY EVENING AND TO THE GULF OF MAINE BY SATURDAY MORNING. THE TRACK OF THE LOW WILL INITIALLY BRING RAIN TO THE REGION DURING FRIDAY EVENING...THEN COLDER AIR TRAILING THE PASSAGE OF THE LOW WILL CHANGE THE PRECIP OVER TO SNOW FROM AROUND MIDNIGHT TO THE EARLY MORNING HOURS ON SATURDAY. MUCH OF THE REGION COULD SEE A COUPLE INCHES OF SNOW BY DAYBREAK ON SATURDAY...THE MOST OVER THE HIGHER TERRAIN OF THE SOUTHERN TIER AND ALONG THE FINER LAKES TO THE SOUTHERN TUG HILL PLATEAU WITH LESSER AMOUNTS ACROSS THE NIAGARA FRONTIER TO THE SAINT LAWRENCE RIVER VALLEY. HE SURFACE LOW CONTINUES TO MOVE OFF TO THE NORTHEAST...TO THE CANADIAN MARITIMES SATURDAY NIGHT. NARROW RIDGE OF HIGH PRESSURE FOLLOWS THE PASSAGE OF THE LOW SATURDAY EVENING THEN A SECONDARY COLD FRONT SWEEPS ACROSS THE REGION OVERNIGHT...WITH A CONTINUED CHANCE OF LIGHT SNOW. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A WEAK COLD FRONT IS FORECAST TO DROP SOUTHWARD INTO THE REGION SATURDAY NIGHT WHICH MAY BRING A FEW SNOW SHOWERS. AFTER THIS...THIS FRONTAL BOUNDARY IS FORECAST TO STALL AND STRENGTHEN. THE TEMPERATURE DIFFERENCE WILL INITIALLY BE MODEST...BUT BY TUESDAY OF NEXT WEEK TEMPERATURES ON THE WARM SIDE WILL BE IN THE 60S AND THE COOL SIDE ONLY IN THE 30S. FORECAST WILL USE A WEIGHTED CONSENSUS OF RECENT RUNS OF THE ECMWF/GFS/GGEM FOR THE POSITION OF THE FRONT. IN GENERAL...THE BEST CHANCE FOR THE FRONT TO BE OUR SOUTH (PUTTING US ON THE COOL SIDE) IS ON SUNDAY. AFTER THIS THE FRONT IS LIKELY TO MEANDER NORTHWARD WITH AN INCREASING CHANCE OF WARMING TEMPERATURES ON MONDAY AND TUESDAY. A WAVE OF LOW PRESSURE IS LIKELY TO DEVELOP ON THE FRONT IN THE TUESDAY TIMEFRAME WHICH WOULD BRING AN INCREASING CHANCE OF PRECIPITATION LATE TUESDAY FOLLOWED BY COOLER TEMPERATURES WEDNESDAY. OTHERWISE...THERE WILL BE A PERSISTENT LOW CHANCE FOR RAIN (OR POSSIBLY SNOW SHOWERS NORTH) DEPENDING WHERE THIS BOUNDARY SETTLES. FORECAST CONFIDENCE IN THIS GENERAL PATTERN IS QUITE HIGH...WITH NEARLY ALL LONG-TERM GUIDANCE FORECASTING SOMETHING SIMILAR. HOWEVER WHEN IT COMES TO SPECIFICS FOR OUR FORECAST CONFIDENCE IS LOW...ESPECIALLY FOR TEMPERATURES. TEMPERATURES MAY BE SUBSTANTIALLY WARMER (OR COOLER) THAN THE CURRENT FORECAST DEPENDING ON THE POSITION OF THE FRONT. STAY TUNED...AND BE READY FOR CHANGES IN THE TEMPERATURE FORECAST AS MODEL GUIDANCE FINE TUNES THE POSITION OF THE MEANDERING BOUNDARY. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE AND WIDESPREAD VFR CONDITIONS WILL PERSIST THIS MORNING. STRENGTHENING SOUTHERLY WINDS WILL CONTINUE THROUGH THE WITH GUSTS TO 30KT POSSIBLE THIS AFTERNOON AS A LOW LEVEL JET BEGINS TO MOVE OVERHEAD. SHOWERS AND THUNDERSTORMS WILL ARRIVE THIS AFTERNOON ALONG A PRE-FRONTAL TROUGH. THESE MAY BRING TEMPO MVFR VIS/CIG BUT OVERALL EXPECT VFR. SCATTERED SHOWERS WILL BE POSSIBLE BEHIND THIS LEADING BAND OF CONVECTION THEN THE COLD FRONT ARRIVES WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. EACH OF THESE PERIODS OF STORMS MAY BRING THE POTENTIAL OF GUSTY WINDS AS HIGHER WINDS ALOFT ARE BROUGHT DOWN TO THE GROUND BY THE STORMS. THE FRONT WILL SETTLE SOUTH OVERNIGHT WITH SHOWERS TAPERING OFF TOWARD THE END OF THE FORECAST PACKAGE. OUTLOOK... FRIDAY...VFR WITH A CHANCE OF RAIN SHOWERS EARLY. FRIDAY NIGHT...VFR/MVFR WITH RAIN SHOWERS CHANGING TO SNOW SHOWERS. SATURDAY AND SUNDAY...MVFR/IFR WITH A CHANCE OF SNOW SHOWERS. MONDAY...VFR WITH A CHANCE OF SNOW AND RAIN SHOWERS. && .MARINE... SOUTHWEST WINDS HAVE INCREASED TODAY AHEAD OF AN APPROACHING COLD FRONT BRINGING CHOPPY CONDITIONS ACROSS THE OPEN WATERS WITH THE HIGHEST ONTARIO WAVES ALONG THE NORTH SHORE. WINDS WILL LIKELY CLIMB OVER 20 KNOTS FOR A TIME WITH GUSTS AS HIGH AS 35 KNOTS POSSIBLE. THE GUSTY WINDS MAY ALSO CONTRIBUTE TO SHIFTING ICE ON LAKE ERIE AND THE EASTERN END OF LAKE ONTARIO. A SMALL CRAFT ADVISORY AND MARINE WEATHER STATEMENT ARE IN EFFECT. AS THE COLD FRONT SAGS SOUTH OVER NEW YORK FRIDAY INTO SATURDAY WINDS WILL VEER TO NORTHERLY WITH WAVES INCREASING ALONG THE SOUTHERN ONTARIO LAKE SHORE. && .FIRE WEATHER... WARM TEMPERATURES AND A STIFF SOUTHERLY FLOW TODAY HAVE PUSHED RELATIVE HUMIDITIES BELOW 30 PERCENT WITH WIND GUSTS 20-30 MPH MAINLY ALONG THE LAKE PLAINS. THIS IS NOT EXPECTED TO RAISE ANY FIRE WEATHER CONCERNS WITH RECENT SNOWMELT CONTRIBUTING TO MOIST FUELS. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO ARRIVE THIS AFTERNOON WHICH WILL RECOVER RH AND FURTHER MOISTEN FUELS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LOZ042>045. && SYNOPSIS...SMITH/TMA NEAR TERM...SMITH/TMA SHORT TERM...WCH LONG TERM...APFFEL AVIATION...SMITH/TMA MARINE...SMITH/TMA FIRE WEATHER...SMITH
Hazardous weather outlook, Apr 2, 5:18 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT THU APR 2 2015 NYZ001>008-010>014-019>021-085-030930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:31 PM EDT | Small Craft Advisory | BUF | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.